EconPapers    
Economics at your fingertips  
 

Pointwise estimates for first passage times of perpetuity sequences

D. Buraczewski, E. Damek and J. Zienkiewicz

Stochastic Processes and their Applications, 2018, vol. 128, issue 9, 2923-2951

Abstract: We consider first passage times τu=inf{n:Yn>u} for the perpetuity sequence Yn=B1+A1B2+⋯+(A1…An−1)Bn,where (An,Bn) are i.i.d. random variables with values in R+×R. Recently, a number of limit theorems related to τu were proved including the law of large numbers, the central limit theorem and large deviations theorems (see Buraczewski et al., in press). We obtain a precise asymptotics of the sequence P[τu=logu∕ρ], ρ>0, u→∞ which considerably improves the previous results of Buraczewski et al. (in press). There, probabilities P[τu∈Iu] were identified, for some large intervals Iu around ku, with lengths growing at least as loglogu. Remarkable analogies and differences to random walks (Buraczewski and Maślanka, in press; Lalley, 1984) are discussed.

Keywords: Random recurrence equations; Stochastic fixed point equations; First passage times; Large deviations; Asymptotic behavior; Ruin probabilities (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304414917302557
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:spapps:v:128:y:2018:i:9:p:2923-2951

Ordering information: This journal article can be ordered from
http://http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

DOI: 10.1016/j.spa.2017.10.004

Access Statistics for this article

Stochastic Processes and their Applications is currently edited by T. Mikosch

More articles in Stochastic Processes and their Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:spapps:v:128:y:2018:i:9:p:2923-2951